Jump to content

dundis16: should i go back on meds?


dundis16

Recommended Posts

Hi,

i'm new here, i have been off effexor for 2 months now. having been on it and others

for 18yrs,i tapered off over 6 months and was doing fine until i was struck down with vertigo/menieres

disease about a month ago. i was given anti nausea injection and thats when the severe panic attacks started.

 

these panic attacks are leading to suicidal thoughts. today being the worst. i felt like i lost complete control of my

mind and body and the urge to end it all was so hard to ignore. my whole body was tingling numb and that i was going to pass out,

it was like i was possessed. soon after that spell i felt a little better, after talking to my partner and my mum.

 

i experience other panic attacks about 10-20 times a day. my partner and my mum want me to go back on the meds.

 

i dont want to feel numb like i did on the meds, but i dont ever want to experience today ever again.

 

is there any other meds apart from antidepressants that will help me through this part? thanks

Link to post

I am very sorry you are going through this. I will leave it to others to advise you, but I think that six months is probably way too short for Effexor. I was on a low dose and tapered for over two years, and still ended up messed up. Effexor is no joke.

Approximately 18 years on Effexor. Tapered for more than two years. Totally off of Effexor since late Oct. 2010.

Link to post

Hi Dundis,

 

Welcome to forum.

 

So sorry to hear your struggles with panic, but these drugs are notorious for causing anxiety and panic, far worse than anything experienced prior to there use, yes you tazpered for 6 months, but that is a very short and quick taper after 18yrs use.

 

Just to give you some idea, i used Paxil for over 14yrs and i spent 56 months tapering,yes nearly 5 yrs, and that has not been easy, i do not know what to advise, as 2 months off is still very early in the game, . i guess its a tough call really, you have the option of riding this out, or reinstating, and taking a chance on wether THAT MAKES YOU FEEL BETTER OR WORSE,

but whatever you decide and im certain others will be along to reassure you - you are never alone, all here understand those hell days for sure in early wd.

Hope this passes soon for you.

Began taking 30mg Seroxat on 15th Jan 1997 for grief issues. Remained at that dosage until Dec 05, did doctor ct, akathesia set in along with being non functional and overly emotional, brain fog. Doctor prescribed prozac, propranelol and diazeapam to counteract side effects, and told me to ct those 3 after 2.5/3 months use, induced wd seizure on 2nd day after ct. Was reinstated on seroxat 20mg in april 06, remained at that dose until Nov 07 and began a very slow taper lasting 56 months, finally DRUG FREE on 11th may 2011.

Link to post
  • Administrator

Hello, dundis. It does sound like you have withdrawal syndrome.

 

Sometimes going back on a low dose will reduce the withdrawal symptoms. Then you can taper more slowly from there. It's a way to "do-over" the tapering.

 

What dose of Effexor were you on before you started tapering? Were you taking a tablet or capsule?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi,

 

Have gone back on meds, decided on prozac as i refused the

effexor, i dont think i can ever let myself go there again.

thanks for the help, it may be along time before i do this again, if ever.

 

take care, dundis16

Link to post

I switched to Prozac to help me get off Paxil. It worked very well for me, and I hope the switch works for you too. Remember, the Prozac will take several weeks to get into your system, won't happen overnight. Much good luck and let us know how it goes.

 

 

Charter Member 2011

Link to post
  • Administrator

dundis, you might try 5mg Prozac to see if that works for you. You may not need a larger dose to quell withdrawal symptoms, it will be easier for you to tolerate, and you can withdraw more easily.

 

Please let us know how your experience with Prozac works out.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy